Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Suggest treatment for blood in stool

DOCTOR OF THE MONTH - Feb 2018
Feb 2018
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1984
Answered : 16156 Questions
Question
I have had blood in my stool for a few days now. sometimes itches. bright blood on stool and toilet paper. started using suppositories from a previous Rx for fissures. Anucort 25mg 2x/day. Do you have any other suggestions? Also have been using Preparation H.
Wed, 23 May 2018 in Lump
 
 
Answered by Dr. T Chandrakant 30 minutes later
Brief Answer:
Let us know the exact diagnosis.

Detailed Answer:
Hi.
Thanks for your query.
Noted the history and understood the concerns.

Blood in stool and on toilet paper without pain can be due to hemorrhoids as fissure-in-ano is usually painful. One can have both the conditions.

Itching can be due to infection secondary to soiling by feces that is high in bacteria or local excoriation in the perianal area.

Hence it is necessary to know the exact cause first.
This is possible only by an actual per-rectal digital examination, Ano-proctoscopy to start with and colonoscopy to rule out any pathology in the colon as your age is 59.
Exact cause thus found can help in planning a proper management.

Till then take Sitz bath in a tub with warm water.
Stool softeners if there is a hard stool.
Tests of stool and blood (micro-analysis) help further.
A course of an antibiotic, Metronidazole may help if there is an evidence of an infection in colon or investigations.
Also, take probiotics daily.
Take only those foods and beverages which do not instigate or enhance your problems.
Anucort and Preparation-H only help locally and symptomatically and should be used only after confirmation of an exact diagnosis.

I hope this answer helps you.

Please give feedback once the examination and investigations are done.
Please feel free to ask for further relevant queries if you feel that there is a gap of communication.
Regards

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a General Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor